Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 29, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 27, 2015, 12:31 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 12:31 PM CDT (17:31 UTC)
- Expired
- May 27, 2015, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR
The radar
The Little Rock radar (KLZK), 177 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
760
WGUS54 KJAN 271731
FFWJAN
ARC003-017-272030-
/O.NEW.KJAN.FF.W.0029.150527T1731Z-150527T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1231 PM CDT WED MAY 27 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...
CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
* UNTIL 330 PM CDT
* AT 1228 PM CDT...EMERGENCY MANAGEMENT REPORTED SIGNIFICANT FLASH
FLOODING ONGOING ACROSS THE WARNED AREA. IN PARTICULAR...NUMEROUS
COUNTY ROADS AND STREETS IN THE NORTHERN PART OF CHICOT COUNTY
WERE FLOODED. AT LEAST A FEW HOMES HAD FLOODED. EMERGENCY
MANAGEMENT INDICATED THAT FLOOD WATERS CONTINUED TO RISE...AND AN
AUTOMATED GAGE ALONG BIG BAYOU EAST OF DERMOTT HAD RISEN 8 FEET
SINCE RAIN BEGAN EARLIER THIS MORNING. THE GAGE READING CONTINUED
TO RISE.
* DOPPLER RADAR INDICATED 3 TO 6 INCHES OF RAIN WAS COMMON ACROSS
THE WARNING AREA THIS MORNING. STORMS PRODUCING VERY HEAVY RAIN
WERE OCCURRING IN EXTREME NORTHERN CHICOT COUNTY...INCLUDING THE
DERMOTT AREA...AT 1230 PM. THESE STORMS WERE MOVING NORTH AND RAIN
SHOULD DIMINISH OVER THE NEXT HOUR. HOWEVER...EXTENSIVE RUNOFF
WILL CONTINUE FOR AT LEAST A FEW HOURS...EXACERBATING FLOODING
ISSUES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE VILLAGE...DERMOTT...PORTLAND...MONTROSE...PARKDALE...SNYDER
AND MCMILLAN CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3339 9165 3339 9146 3356 9145 3356 9135
3352 9135 3353 9133 3352 9132 3352 9125
3355 9123 3349 9116 3348 9118 3350 9118
3345 9123 3344 9123 3343 9121 3341 9121
3311 9140 3310 9164
$$
AEG1 follow-up statement
781
WGUS74 KJAN 271857
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
157 PM CDT WED MAY 27 2015
ARC003-017-272030-
/O.CON.KJAN.FF.W.0029.000000T0000Z-150527T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-
157 PM CDT WED MAY 27 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHEASTERN ASHLEY AND NORTHWESTERN CHICOT COUNTIES...
AT 155 PM CDT...DOPPLER RADAR INDICATED THAT HEAVY RAIN HAD ENDED
ACROSS THE WARNED AERA. WHILE EARLIER FLOODING LIKELY
PERSISTS...STREAM AND BAYOU GAGES IN THE AREA WERE BEGINNING TO
FALL. HENCE WITH THE RAIN HAVING ENDED WATER SHOULD GRADUALLY RECEDE
THRUOGH THE AFTERNOON. UNTIL THEN...PEOPLE SHOULD AVOID DRIVING OR
GOING NEAR FLOODED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3339 9165 3339 9146 3356 9145 3356 9135
3352 9135 3353 9133 3352 9132 3352 9125
3355 9123 3349 9116 3348 9118 3350 9118
3345 9123 3344 9123 3343 9121 3341 9121
3311 9140 3310 9164
$$
AEGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 27, 10:30 AM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 27, 10:30 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1030 AM CDT WED MAY 27 2015 .UPDATE...MORNING MCS MOVING ACROSS MY LOUISIANA PARISHES IS SLOWLY WEAKENING AND DIMINISHING IN COVERAGE. ANOTHER CLUSTER OF STORMS HAS DEVELOPED ACROSS SOUTHEAST ARKANSAS AND HAS BEEN PRODUCING A FAIR AMOUNT OF FLOODING IN CHICOT COUNTY. ADDITIONAL STORMS HAVE DEVELOPED FURTHER NORTH INTO NORTHERN MISSISSIPPI. THIS MORNING MCS WILL HAVE SOME INFLUENCE IN HOW THIS AFTERNOON EVOLVES BUT I FEEL THAT THE CURRENT SCENARIO AS PRESENTED BY THE HRRR SHOWS IT FAIRLY WELL. THIS MCS WILL CONTINUE TO DIMINISH AND MOVE EAST/SOUTHEAST. IT SHOULD LAY OUT SOME KIND OF OUTFLOW BOUNDARY THAT WILL HELP INITIATE STORMS THIS AFTERNOON FURTHER EAST IN AN AIRMASS THAT HAS LARELY BEEN UNTAPPED BY THIS MORNING CONVECTION. THIS AREA...MAINLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR...WILL HAVE HAD SUFFICIENT TIME TO HEAT UP AS READINGS IN THAT AREA ARE ALREADY APPROACHING 80 DEGREES. MORNING SOUNDING/MICROBURST ANALYSIS INDICATED A RATHER UNSTABLE AIRMASS THAT THESE STORMS WILL BE ABLE TO TAP INTO WITH VERTICAL TOTALS AROUND 28-29C...ROUGHLY 3000-4000 J/KG OF SBCAPE AND LIFTED INDICES AROUND -8 TO -9 AMONG OTHER PARAMETERS. THIS GAVE A LIKELY CHANCE FOR MICROBURSTS THIS AFTERNOON OFF OF LOCAL MICROBURST CHECKLIST. HAVE UPGRADED OUR HAZARD GRAPHICS/HWO FOR THIS AFTERNOON ESPECIALLY IN EASTERN MISSISSIPPI TO AN ELEVATED RISK. THIS IS WHERE THE BEST CONVECTION/SEVERE RISK WILL BE WITH HAIL UP TO GOLFBALLS AND WIND GUSTS TO 60MPH WILL BE POSSIBLE. GIVEN RECENT RAINFALL...LOCALLY HEAVY RAIN/LOCALIZED FLOODING WILL ALSO BE A CONCERN WITH ANY STORM THAT MOVES SLOWLY OR CONTINUES TO MOVE OVER THE SAME AREA. TO THE WEST OF I-55...EXPECT THAT MORNING CONVECTION WILL HAVE STABILIZED THAT AREA FOR THE REST OF THE DAY. TEMPERATURES WILL BE TRICKY TODAY AS THE WEST WILL EVENTUALLY DRY OUT AND WARM UP LATER THIS AFTERNOON WHILE THE EAST SHOULD CONTINUE TO WARM UP BEFORE CONVECTION AFFECTS TEMPERATURES THERE. /28/ && .AVIATION...LOOK FOR MVFR CIGS THIS MID MORNING WITH A TRANSITION TO A MVFR/VFR COMBO INTO AFTERNOON. THE MAIN FOCUS WILL BE TIMING TSRA AND RESTRICTIONS ASSOCIATED WITH THAT. THE ONE THING WHERE CONFIDENCE EXISTS IS THAT THERE SHOULD BE A STEADY PUSH FROM THE WEST TO GET RAIN/STORMS OUT OF THE AREA THROUGH THE AFTERNOON. MUCH OF THE EVENING SHOULD BE QUIET AND WITH VFR CONDITIONS. AFTER 07- 09Z...THERE COULD BE SOME VIS/CIG ISSUES WITH MVFR/IFR CONDITIONS DEVELOPING. /CME/ && .PREV DISCUSSION... /ISSUED 840 AM CDT WED MAY 27 2015/ UPDATE...QUICK UPDATE TO ADJUST POPS AND WEATHER GRIDS TO MATCH THE CURRENT TRENDS OF THE STORM COMPLEX COMING INTO THE W/SW. ADDITIONAL ADJUSTMENTS WERE MADE TO POPS FOR THE REST OF THE DAY TO SHOW THE EASTWARD PROGRESSION AND LACK OF PRECIP POTENTIAL IN THE W LATER. HOURLY TEMPS WERE ADJUSTED AS WELL TO BETTER MATCH TRENDS. AN UPDATE TO THE HAZARD GRAPHICS WILL BE FORTH COMING AFTER SOME ANALYSIS AND LATEST THINKING IS THE MAIN RISK WILL BE FOR THE E HALF BETWEEN THE MIDDAY AND AFTERNOON HOURS. 12Z JAN RAOB IS QUITE UNSTABLE AND THE E COULD SEE SOME NASTY STORMS. LOOK FOR ANOTHER UPDATE WITH MORE SPECIFICS A BIT LATER IN THE MORNING. /CME/ PREV DISCUSSION... /ISSUED 358 AM CDT WED MAY 27 2015/ SHORT TERM...TODAY THROUGH THURSDAY NIGHT...LATEST VAPOR AND IR IMAGERY SHOWED THE MAIN UPPER BROAD TROUGH CENTERED OVER THE PLAINS WITH MEAN UPPER RIDGING NOTED ACROSS THE EASTERN SEABOARD. THE SHORTWAVE THAT WILL AFFECT THE REGION WAS MOVING THROUGH CENTRAL TEXAS...WHICH WAS ASSOCIATED WITH AN MCS OVER THAT AREA. A SERIES OF SHORTWAVES WAS ROTATING ACROSS THE BASE OF THE UPPER TROUGH FROM THE SOUTHERN PLAINS TO THE MIDDLE MISSISSIPPI VALLEY. SURFACE AND UPPER AIR ANALYSIS CONTINUED TO PICK UP DEEP GULF MOISTURE TRANSPORT WITH PWATS AROUND 1.6 TO 1.7 INCHES. MODEL AND 00Z SNDGS WERE CONTINUING TO SHOW SOME IMPRESSIVE FLOW INT THE MID TO UPPER LEVELS FOR LATE MAY ESP WEST OF THE REGION. FOR TODAY...HIRES AND SHORT RANGE MODELS SHOWS THAT THE MCS OVER TEXAS WILL PUSH INTO THE REGION FOR THIS AFTERNOON AND MERGE WITH SOME SEA BREEZE CONVECTION. THIS WILL PROVIDE SOME GOOD CONVECTIVE COVERAGE FOR THE REGION FOR THIS AFTERNOON THROUGH THIS EVENING. MODELS SHOWS GOOD LAPSE RATES OF AROUND 7C WITH DEEP LAYER SHEAR(0-6 KM)OF 25 TO 30 KNOTS AS WELL AS 0-3 KM SHEAR OF 15 TO 25 KNOTS. THE SHORT RANGE MODELS TRIES TO OVERDO THE SBCAPES OF 4-5KFT AND SHOWALTERS INDEX OF -5 TO -6 WITH DEWPOINTS IN THE LOWER TO MIDDLE 70S. IT WILL PROBABLY MORE LIKE 2-3KFT AND SHOWALTERS OF -1 TO -3 WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S...WHICH IS VERIFIED BY MODEL SNDGS. SO WITH THIS IN MIND SOME OF THE STORMS COULD BE STRONG TO SEVERE ACROSS THE WHOLE CWA. SO WILL KEEP THE LIMITED RISK GRAPHIC GOING WITH THE PRIMARY RISKS OF DAMAGING WINDS AND QUARTER SIZED HAIL FOR THIS AFTERNOON THROUGH THIS EVENING. AS WE GO INTO THURSDAY AND THURSDAY NIGHT. MODELS SHOWS LESS INSTABILITY AND WEAKER LAPSE RATES FOR MORE OF A DIURNAL MODE FOR MAINLY AFTERNOON AND EARLY EVENING CONVECTION. THE SFC RIDGE FROM THE ATLANTIC COAST TO THE CWA WILL HELP TO WARM TEMPS A BIT FOR THURSDAY. /17/ LONG TERM...FRIDAY THROUGH WEDNESDAY...FRIDAY MORNING SURFACE HIGH PRESSURE CENTERED OVER THE MID ATLANTIC COAST WILL BE RIDGING BACK TO THE SOUTHWEST ACROSS THE GULF COAST STATES. THIS WILL RESULT IN A SOUTHEAST TO SOUTH FLOW AND HELP MAINTAIN A MOIST AIR MASS OVER OUR CWA WITH PWATS AROUND AN INCH AND THREE QUARTERS AND DEW POINTS AROUND 70F THROUGH THE WEEKEND. A MID LEVEL RIDGE WILL INITIALLY EXTEND FROM THE WESTERN GULF NORTHEAST ACROSS THE SOUTHEAST STATES FRIDAY BUT THIS RIDGE WILL WEAKEN AS A SHORTWAVE TROUGH MOVES EAST OVER OUR REGION DURING THE WEEKEND. MODELS HAVE BACKED OFF DEVELOPING A PROGRESSIVE CLOSED LOW TO OUR NORTH SATURDAY AND INSTEAD SUGGEST A WEAK CLOSED LOW DEVELOPING OVER OUR CWA BY MONDAY AND THEN DRIFT THIS LOW TO THE SOUTH THROUGH WEDNESDAY. ISOLATED TO SCATTERED CONVECTION IS EXPECTED FRIDAY WITH A LITTLE GREATER COVERAGE DURING THE WEEKEND AS THE UPPER TROUGH MOVES OVER THE REGION. A WEAK FRONTAL BOUNDARY IS EXPECTED TO DROP INTO THE NORTHERN PORTIONS OF OUR CWA SATURDAY NIGHT INTO SUNDAY MORNING BEFORE STALLING AND DISSIPATING DURING THE DAY SUNDAY. A MOIST AIR MASS WILL REMAIN OVER THE CWA THROUGH WEDNESDAY AND THE WEAK SURFACE LOW WILL HELP DEVELOP AT LEAST ISOLATED DIURNALLY DRIVEN CONVECTION EACH DAY. ABOVE NORMAL MORNING LOWS ARE EXPECTED THROUGH THE LONG TERM BUT AFTERNOON HIGHS SHOULD BE NEAR NORMAL. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 86 68 85 68 / 77 32 47 20 MERIDIAN 85 67 85 67 / 81 35 48 20 VICKSBURG 87 69 86 69 / 99 34 47 20 HATTIESBURG 86 69 87 69 / 80 35 53 20 NATCHEZ 87 69 85 70 / 99 36 51 20 GREENVILLE 86 69 85 70 / 99 33 42 20 GREENWOOD 85 69 85 69 / 72 32 46 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/CME/22/17
Hazardous weather outlook, May 27, 10:10 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1010 AM CDT WED MAY 27 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-047- 053-059>061-281515- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS- 1010 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI... SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ029>033-037>039-044>046-050>052-056>058-065-066-073-074-281515- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- COVINGTON-JONES-LAMAR-FORREST- 1010 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...NOON TO 6 PM FLOODING THREAT...LIMITED TIMING...AFTERNOON A MORE ORGANIZED ROUND OF THUNDERSTORMS IS EXPECTED TODAY ACROSS THE EAST WITH DAMAGING WINDS TO 60 MPH AND HAIL UP TO GOLF BALL SIZE THE MAIN THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THIS ACTIVITY WILL MAINLY OCCUR BETWEEN NOON AND 6 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. MSZ025>028-035-036-042-043-048-049-054-055-062>064-072-281515- LEFLORE-GRENADA-CARROLL-MONTGOMERY-HUMPHREYS-HOLMES-YAZOO-MADISON- HINDS-RANKIN-COPIAH-SIMPSON-LINCOLN-LAWRENCE-JEFFERSON DAVIS- MARION- 1010 AM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...EARLY AFTERNOON FLOODING THREAT...LIMITED TIMING...EARLY AFTERNOON SOME STRONG AND SEVERE STORMS ARE POSSIBLE AROUND THE EARLY AFTERNOON TODAY WITH DAMAGING WINDS AND HAIL UP TO GOLF BALL SIZE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. CME && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, May 27, 7:35 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
735 AM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD DERMOTT 33.53N 91.44W
05/27/2015 CHICOT AR PUBLIC
STREET FLOODING WAS REPORTED IN DERMOTT.
&&
27Local storm report, May 27, 9:39 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
939 AM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD DERMOTT 33.53N 91.44W
05/27/2015 CHICOT AR FIRE DEPT/RESCUE
MAJOR STREET FLOODING REPORTED IN DERMOTT. TWO ADULTS AND
THREE CHILDREN WERE RESCUED FROM A VEHICLE ON SOUTH MAIN
STREET DUE TO FLOODING.
&&
27Local storm report, May 27, 10:16 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD DERMOTT 33.53N 91.44W
05/27/2015 CHICOT AR FIRE DEPT/RESCUE
MAJOR STREET FLOODING REPORTED IN DERMOTT. TWO ADULTS AND
THREE CHILDREN WERE RESCUED FROM A VEHICLE ON SOUTH MAIN
STREET DUE TO FLOODING. ROUGHLY 60 PERCENT OF THE ROADS
ARE FLOODED ALONG WITH SEVERAL HOUSES NOW FLOODED IN
TOWN.
&&
CMESpecial weather statement, May 27, 11:18 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1118 AM CDT WED MAY 27 2015
MSZ018-019-025>027-271645-
LEFLORE MS-CARROLL MS-GRENADA MS-SUNFLOWER MS-BOLIVAR MS-
1118 AM CDT WED MAY 27 2015
...STRONG THUNDERSTORMS WILL AFFECT SUNFLOWER...NORTHWESTERN
CARROLL...EASTERN BOLIVAR...WESTERN GRENADA AND LEFLORE COUNTIES
UNTIL 1145 AM CDT...
AT 1117 AM CDT...METEOROLOGISTS WERE MONITORING DEVELOPING SCATTERED
STRONG THUNDERSTORMS ACROSS THIS AREA...MOVING NORTH AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3397 9045 3381 9045 3381 9019 3379 9017
3378 9017 3377 9018 3375 9030 3370 9030
3374 9024 3372 9014 3381 9014 3383 8993
3390 8992 3389 8992 3345 8993 3336 9075
3352 9076 3353 9079 3401 9089
TIME...MOT...LOC 1617Z 175DEG 14KT 3360 9035
AEGSpecial weather statement, May 27, 11:47 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1147 AM CDT WED MAY 27 2015
MSZ019-025-026-271715-
LEFLORE MS-GRENADA MS-SUNFLOWER MS-
1147 AM CDT WED MAY 27 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SUNFLOWER...WEST
CENTRAL GRENADA AND NORTHWESTERN LEFLORE COUNTIES UNTIL 1215 PM
CDT...
AT 1146 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLAINE TO SUNNYSIDE TO
NEAR HOLCOMB...AND MOVING NORTH AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3399 9045 3381 9045 3381 9019 3379 9016
3381 9014 3382 8994 3378 8994 3374 9014
3379 9014 3378 9017 3376 9024 3373 9025
3376 9025 3375 9027 3374 9031 3370 9031
3359 9063 3399 9066
TIME...MOT...LOC 1646Z 176DEG 49KT 3363 9056 3372 9029 3378 9003
AEGSpecial weather statement, May 27, 11:52 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1152 AM CDT WED MAY 27 2015
MSZ062-063-072-271730-
LAWRENCE MS-LINCOLN MS-MARION MS-
1152 AM CDT WED MAY 27 2015
...STRONG THUNDERSTORMS WILL AFFECT WESTERN MARION...LINCOLN AND
LAWRENCE COUNTIES BY 1230 PM CDT...
AT 1151 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM VAUGHN TO NEAR MAGNOLIA TO
NEAR WILMER LOUISIANA...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROOKHAVEN...KOKOMO...HOLLY SPRINGS...MONTICELLO...ENTERPRISE...BOGUE
CHITTO...LOYD STAR...WANILLA...JAYESS...WEST LINCOLN...SONTAG...
TOPEKA...VAUGHN...ROBINWOOD...TILTON...CASEYVILLE...OMA...RUTH AND
EAST LINCOLN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3101 8984 3107 8985 3108 8992 3113 8994
3113 9001 3117 9001 3118 9003 3134 9004
3135 9057 3152 9063 3161 9063 3161 9067
3167 9069 3170 9043 3169 9038 3173 9013
3116 8990 3101 8980 3100 8980 3100 8984
TIME...MOT...LOC 1651Z 266DEG 25KT 3157 9059 3113 9040 3094 9028 3077
9032
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:28 AM CDT | Special Weather Statement | JAN | Chicot | 47 min |
| May 27, 6:53 AM CDT | Flash Flood Warning | JAN | Chicot | 82 min |
| May 27, 9:23 AM CDT | Flash Flood Warning | JAN | Ashley, Chicot | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.